Alert archive / Tennessee / Snow Advisories in 2007

Snow Advisory 4, NWS Nashville, TN

February 17, 200714 counties in Tennessee

NWS Nashville, TN issued this snow advisory at Feb 17, 2007, 10:01 PM CST for 14 counties in Tennessee. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Feb 17, 2007, 10:01 PM CST (04:01 UTC)
Expired
Feb 18, 2007, 3:12 AM CST
In force
5 hr
Issued by
NWS Nashville, TN

Counties Cannon County, TN, Clay County, TN, Coffee County, TN, Cumberland County, TN, DeKalb County, TN, Fentress County, TN, Grundy County, TN, Jackson County, TN, Overton County, TN, Pickett County, TN, Putnam County, TN, Van Buren County, TN, Warren County, TN, White County, TN

The radar

The Nashville radar (KOHX), 96 km from the middle of the area, began a volume at 04:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 4.0 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2007-02-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2007-02-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
548 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
111 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS44 KOHX 180401
WSWOHX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NASHVILLE TN
1001 PM CST SAT FEB 17 2007

...SNOW ADVISORY FOR THE CUMBERLAND PLATEAU UNTIL 4 AM...

.BANDS OF MODERATE SNOW WILL CONTINUE OVER THE NEXT FEW HOURS 
POSSIBLY LEADING TO ANDDITIONAL 1 TO 2 INCHES OF ACCUMULATION.

TNZ010-011-031>034-065-066-080-181000-
/O.CAN.KOHX.SN.Y.0003.000000T0000Z-070218T0400Z/
/O.NEW.KOHX.SN.Y.0004.070218T0401Z-070218T1000Z/
CLAY-PICKETT-JACKSON-PUTNAM-OVERTON-FENTRESS-WHITE-CUMBERLAND-
VAN BUREN-
1001 PM CST SAT FEB 17 2007

...SNOW ADVISORY IN EFFECT UNTIL 4 AM CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A SNOW
ADVISORY FOR THE CUMBERLAND PLATEAU...WHICH IS IN EFFECT UNTIL 4
AM CST SUNDAY.

SNOW WILL CONTINUE OFF AND ON THROUGH THE EARLY MORNING. MOST
LOCATIONS WILL GET AROUND 1 TO 2 INCHES INCH OF ADDITIONAL
ACCUMULATION.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

TNZ063-064-077>079-181000-
/O.NEW.KOHX.SN.Y.0004.070218T0401Z-070218T1000Z/
CANNON-DEKALB-COFFEE-WARREN-GRUNDY-
1001 PM CST SAT FEB 17 2007

...SNOW ADVISORY IN EFFECT UNTIL 4 AM CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A SNOW
ADVISORY FOR THE CUMBERLAND PLATEAU...WHICH IS IN EFFECT UNTIL 
4 AM CST SUNDAY.

SNOW WILL CONTINUE OFF AND ON THROUGH THE EARLY MORNING. MOST
LOCATIONS WILL GET AROUND 1 INCH OF ADDITIONAL ACCUMULATION.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

07
1 follow-up statement
000 
WWUS44 KOHX 180912
WSWOHX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NASHVILLE TN
312 AM CST SUN FEB 18 2007

...SNOWFALL OVER THE CUMBERLAND PLATEAU COMING TO AN END...

TNZ010-011-031>034-063>066-077>080-181015-
/O.CAN.KOHX.SN.Y.0004.000000T0000Z-070218T1000Z/
CLAY-PICKETT-JACKSON-PUTNAM-OVERTON-FENTRESS-CANNON-DEKALB-WHITE-
CUMBERLAND-COFFEE-WARREN-GRUNDY-VAN BUREN-
312 AM CST SUN FEB 18 2007

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS CANCELLED THE SNOW
ADVISORY. 

SNOWFALL IS TAPERING OFF OVER THE EASTERN PORTION OF THE MIDSTATE. 
ONLY SCATTERED FLURRIES ARE EXPECTED FOR THE REMAINDER OF THE
NIGHT. NO ADDITIONAL ACCUMULATION IS EXPECTED.

$$

JLM

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this snow advisory went out at Feb 17, 10:00 PM CST, 1 minute earlier.

Area forecast discussion, Feb 17, 10:00 PM CST, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
1000 PM CST SAT FEB 17 2007

.DISCUSSION...
WITH 2 TO 3 INCHES ALREADY ON THE GROUND AND SEVERAL MORE SNOW
BANDS CONTINUING WELL UPSTREAM...WILL EXTEND AND EXPAND SNOW
ADVISORY UNTIL 4 AM CUMBERLAND PLATEAU.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
SNOW ADVISORY UNTIL 4 AM CST SUNDAY FOR TNZ010-011-031>034-
063>066-077>080.

&&

07
Hazardous weather outlook, Feb 17, 5:30 AM CST, 16 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CST SAT FEB 17 2007

TNZ005>011-022>034-056>066-075-077>080-093>095-181130-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
530 AM CST SAT FEB 17 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

AN APPROACHING COLD FRONT WILL BRING WIDESPREAD SNOW TO MIDDLE
TENNESSEE TODAY AND TONIGHT. ACCUMULATION AMOUNTS WILL RANGE FROM
LESS THAN AN INCH NEAR THE ALABAMA STATE LINE TO 1 TO 2 INCHES IN
AREAS NORTH OF INTERSTATE 40, AND 1 TO 3 INCHES ALONG THE CUMBERLAND
PLATEAU.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

ROSE

In the hours before

Special weather statement, Feb 17, 8:39 PM CST, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
839 PM CST SAT FEB 17 2007

TNZ005>011-022>034-056>066-075-077>080-093>095-181200-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
839 PM CST SAT FEB 17 2007

...ROADS ARE ICY AND SNOW COVERED ACROSS THE MID STATE THIS
EVENING...

WITH TEMPERATURES BELOW FREEZING ACROSS MUCH OF THE MID STATE THIS
EVENING...MANY ROADWAYS ARE ICY OR SNOW COVERED. SNOWFALL
ACCUMULATIONS HAVE AVERAGE 2 TO 3 INCHES ACROSS THE CUMBERLAND
PLATEAU WITH AS MUCH AS 4 INCHES ACROSS PORTIONS OF THE FAR
NORTHERN PLATEAU. TO THE WEST OF THE PLATEAU...SNOWFALL ACCUMULATION
IS CONFINED PRIMARILY TO THE NORTHERN TWO THIRDS OF THE MID STATE AND
IS GENERALLY 1 INCH OR LESS. NEVERTHELESS...MANY ROADWAYS ARE ICY AND
SNOW COVERED ACROSS THIS AREA AS WELL.

SNOW FLURRIES SHOULD CONTINUE THROUGH MIDNIGHT TO THE WEST OF THE
PLATEAU. ALONG THE PLATEAU...LIGHT SNOW WILL PERSIST THROUGH 10 PM
BEFORE TAPERING OFF TO FLURRIES.

TRAVEL IS NOT RECOMMENDED. IF YOU MUST TRAVEL...USE EXTREME CAUTION
AND SLOW DOWN.

21

Nearby

Snow Advisories in Tennessee, 2007Every snow advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.